Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 27, 2010, 2:34 PM EDT for Forsyth County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 2:34 PM EDT (18:34 UTC)
- Expired
- Oct 27, 2010, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
285
WGUS52 KRAH 271834
FFWRAH
NCC067-272230-
/O.NEW.KRAH.FF.W.0073.101027T1834Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING AND PRODUCING
FLOODING OVER FORSYTH COUNTY. DOPPLER RADAR ESTIMATED THAT ONE TO
TWO INCHES OF RAIN HAS FALLEN OVER CENTRAL FORSYTH COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
KERNERSVILLE AND CLEMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
3625 8003 3601 8004 3602 8021 3599 8021
3599 8033 3597 8038 3605 8047 3604 8048
3604 8050 3609 8051
$$
ELLIS3 follow-up statements
392
WGUS72 KRAH 271929
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT WED OCT 27 2010
NCC067-272230-
/O.CON.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
329 PM EDT WED OCT 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
FORSYTH COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS THAT WERE REDEVELOPING OVER THE SAME AREA
PRODUCING FLOODING IN FORSYTH COUNTY. DOPPLER RADAR ESTIMATED THAT
ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER CENTRAL FORSYTH COUNTY.
STORMS CONTINUE TO TRAIN OVER FORSYTH COUNTY BRINGING ADDITIONAL
RAINFALL THROUGH 630 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM AND KERNERSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
3625 8003 3601 8004 3602 8021 3599 8021
3599 8033 3597 8038 3605 8047 3604 8048
3604 8050 3609 8051
$$
RTE/KC404
WGUS72 KRAH 272036
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED OCT 27 2010
NCC067-272230-
/O.CON.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
436 PM EDT WED OCT 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
FORSYTH COUNTY...
AT 424 PM EDT...HEAVY RAIN HAD MOVED EAST OF FORSYTH COUNTY...BUT
LINGERING SHOWERS WILL PROLONG ONGOING FLOODING OVER THE AREA. SOME
RECREATION FACILITIES WERE CLOSED IN WINSTON SALEM...MAINLY IN THE
VICINITY OF MUDDY AND SALEM CREEKS. DOPPLER RADAR ESTIMATED THAT UP
TO 2 INCHES OF RAIN HAS FALLEN OVER DOWNTOWN WINSTON SALEM AND AN
ADDITIONAL QUARTER OF AN INCH IS POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...CLEMMONS...AND KERNERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
COMMUTERS HEADING HOME FROM WORK THIS EVENING SHOULD BE ALERT FOR
STANDING WATER IN LOW SPOTS ON THE ROAD AS WELL AS FLOODING ON
BRIDGES ACROSS SMALL CREEKS. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS TURN
AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
3625 8003 3601 8004 3602 8021 3599 8021
3599 8033 3597 8038 3605 8047 3604 8048
3604 8050 3609 8051
$$
13966
WGUS72 KRAH 272234
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED OCT 27 2010
NCC067-272240-
/O.EXP.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
634 PM EDT WED OCT 27 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORSYTH COUNTY...
AT 624 PM EDT...FLOODING HAS ENDED OVER FORSYTH COUNTY THIS EVENING.
THERE WILL BE ADDITIONAL RAINFALL BETWEEN 700 PM AND 800 PM...AND AN
ADDITIONAL INCH OF RAIN WILL BE POSSIBLE...BUT ADDITIONAL
FLOODING...IF ANY...IS EXPECTED TO BE MINOR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
3625 8003 3601 8004 3602 8021 3599 8021
3599 8033 3597 8038 3605 8047 3604 8048
3604 8050 3609 8051
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 1:20 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 27, 1:20 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT WED OCT 27 2010 .SYNOPSIS... UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL MOVE EAST THROUGH THE AREA THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1027 AM WEDNESDAY... PER 14Z SURFACE ANALYSIS...SURFACE COLD FRONT HAS EDGED EASTWARD SINCE DAYBREAK...HAVING CROSSED WEST JEFFERSON AND BOONE SINCE 8 AM. AHEAD OF THE FRONT...AIR MASS REMAINS QUITE WARM, MOIST AND MODERATELY UNSTABLE. MODEL RH CROSS SECTIONS DEPICT A RELATIVELY NARROW BAND OF MOISTURE BETWEEN 2000-5000FT WHILE MUCH DRIER AIR EXISTS ABOVE 10000FT. INSOLATION WILL AID TO MIX SOME OF THIS DRIER AIR TOWARD THE SURFACE. THUS...EXPECT SOME OF THE LOW CLOUDS TO DISSIPATE ENOUGH TO ALLOW AT A MINIMUM PARTLY SUNNY SKIES THIS AFTERNOON. THE PARTIAL SUN IN COMBINATION WITH A WARM BREEZY SLY WIND SHOULD PUSH TEMPS INTO THE LOW AND MID 80S WITH A FEW UPPER 80S POSSIBLE IN THE SOUTHERN COASTAL PLAIN AND SANDHILLS. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES FOR THIS AFTERNOON. THOUGH HEATING OF THE MOIST UNSTABLE AIR MASS WILL TRIGGER A FEW SHOWERS AND T-STORMS THIS AFTERNOON...BEST FORCING FOR NUMEROUS SHOWERS/T-STORMS WILL HOLD OFF UNTIL AFTER SUNSET WHEN THE SURFACE COLD FRONT DRIFTS EAST ACROSS THE REGION. THUS HAVE ADJUSTED POPS IN THE NW TO REFLECT LATE AFTERNOON/EARLY EVENING AS PRIME TIME FOR SHOWERS AND T-STORMS. AIR MASS LATE THIS AFTERNOON AND TONIGHT WILL CONTINUE TO HAVE IMPRESSIVE KINEMATICS WITH BULK SHEAR VALUES BETWEEN 40-50 KTS AND 0-1KM HELICITY 200-240 M2/S2. BEST NEAR SURFACE INSTABILITY IS THIS AFTERNOON AND MAINLY CONFINED TO THE EASTERN COUNTIES WHERE MLCAPE VALUES SHOULD EXCEED 1000 J/KG AND SBCAPE APPROACHES 2000 J/KG. LATE TONIGHT...WHEN COLD FRONT CROSSES REGION...NEAR SURFACE INSTABILITY RELATIVELY POOR. THUS...WHILE RADAR WILL LIKELY DISPLAY SEVERAL ROTATING STORMS DUE TO THE KINEMATICS...RELATIVELY STABLE AIR MASS MAY AID TO PREVENT STORMS FROM REACHING MAXIMUM SEVERE POTENTIAL. WHILE THERE WILL BE SOME SEVERE STORMS THIS AFTERNOON AND TONIGHT...CURRENTLY NOT ANTICIPATING A MAJOR OUTBREAK OF WIDESPREAD SEVERE WEATHER AT THIS TIME ACROSS CENTRAL NC. PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE. -WSS TONIGHT: THE AFOREMENTIONED FRONTAL ZONE WILL FINALLY BEGIN TO MAKE SOME PROGRESS INTO CENTRAL NC TONIGHT. WITH INCREASING LOW LEVEL CONVERGENCE IN THE PRESENCE OF AN UNSEASONABLY WARM/MOIST AIRMASS AND THE ONSET OF SYNOPTIC HEIGHT FALLS (~30 METER HEIGHT FALLS AT H5 BETWEEN 00-12Z TONIGHT)...WILL FCST LIKELY TO CATEGORICAL (60-80%) POPS. EXPECT THE AFOREMENTIONED SEVERE THREAT TO PERSIST THROUGH THE OVERNIGHT HOURS. LOWS IN THE MID/UPPER 60S (WEST/NW) TO LOWER 70S (S/SE). -VINCENT && .SHORT TERM /THURSDAY THROUGH SATURDAY/... AS OF 230 AM WEDNESDAY... THE LATEST MODELS CONTINUE TO SHOW THAT THE EXPECTED COLD FRONT WILL BE EITHER IN OR CLOSE TO THE COASTAL PLAIN BY 12Z THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE PRECEDING THE FRONT. THE LATEST NAM APPEARS TO HAVE THE BEST DEPICTION OF THE EXTENT OF THE SHOWERS BY THEN GIVEN THE PRECIPITABLE WATER VALUES AT 200 PERCENT OF NORMAL AND IN EXCESS OF 2 INCHES OUT AHEAD OF THE FRONT... WITH SURFACE DEW POINTS IN EXCESS OF 70. EXPECT CATEGORICAL POP AROUND 12Z OVER THE COASTAL PLAIN PUSHING SE OF THE REGION DURING THE MORNING. SKIES WILL BE CLEARING DURING THE MORNING FROM NW TO SE. EVEN THOUGH THE ATMOSPHERE WILL DRY OUT RAPIDLY... THE LOW LEVEL COLD AIR ADVECTION WILL BE DELAYED UNTIL THE AFTERNOON FOR THE EASTERN PIEDMONT TO THE COAST. THEREFORE... HIGHS WILL LIKELY BE REACHED DURING THE EARLY AFTERNOON IN THE NW. HIGHS IN THE EAST MAY STILL REACH INTO THE LOWER TO MID 80S AS THE SW-W FLOW INCREASES TO 10-20 MPH AND DRIER AIR MIXES DOWN TO THE SURFACE LOWERING DEW POINTS. STRONG COLD AIR ADVECTION WILL CONTINUE THURSDAY NIGHT AS THE 1030+ MB HIGH BUILDS IN FROM THE WEST AND THE PRESSURE GRADIENT CONTINUES TIGHT. WITH CLEAR SKIES... LOWS WILL DIP INTO THE 40S (THE BREEZE SHOULD KEEP THE NEAR SURFACE LAYER WELL MIXED KEEPING TEMPS ABOVE 40 MOST AREAS). THE PRESSURE GRADIENT IS FORECAST TO LOOSEN UP ON FRIDAY BUT DECENT CAA FROM THE NNE AND MUCH LOWER LOW LEVEL THICKNESSES SUPPORT THE COLDER MET GUIDANCE MOST AREAS. EXPECT HIGHS 60-65 WITH FULL SUNSHINE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 255 AM WEDNESDAY... THE COLD DRY SURFACE HIGH IS STILL FORECAST TO MOVE DIRECTLY OVERHEAD FRIDAY NIGHT. CLEAR CALM CONDITIONS WILL LEAD TO EXCELLENT RADIATIONAL COOLING. LOWS OF 33-38 EXPECTED WITH SOME SCATTERED FROST OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN. MODELS DO INDICATE LOW LEVEL WAA SATURDAY FROM THE WSW AS THE SURFACE HIGH WILL SINK TO OUR SOUTH. THIS WILL ALLOW TEMPS TO RECOVER BACK INTO THE MID TO UPPER 60S WITH MOSTLY SUNNY SKIES. A BACKDOOR COLD FRONT MAY MOVE INTO OUR REGION SUNDAY. THIS WOULD BE A DRY FRONT AND WOULD MEAN LITTLE FOR OUR SENSIBLE WEATHER. THIS FRONT IS EXPECTED TO BE PUSHED SOUTHWARD BY STRONG HIGH PRESSURE THAT IS FORECAST TO SETTLE OVER THE GREAT LAKES FROM CENTRAL CANADA EARLY NEXT WEEK. CAA WOULD LIKELY BE MOST PRONOUNCED MONDAY OR TUESDAY AS THE HIGH POSSIBLY BUILDS DOWN THE EASTERN SEABOARD. THE CONFIDENCE LEVEL REMAINS MODEST WITH THE TROUGH DEVELOPMENT AND POSSIBLY CLOSED LOW OVER THE MID MISSISSIPPI VALLEY REGION EARLY NEXT WEEK. DETAILS CONTINUE TO BE MIXED IN THE MODELS ON THE DEPTH AND PLACEMENT OF SUCH A FEATURE... BUT THE DEVELOPMENT OF A TROUGH TO OUR WEST IS EXPECTED. THIS WOULD MEAN AN INCREASE IN CLOUDS/RAIN CHANCES AGAIN EARLY NEXT WEEK ALONG WITH POSSIBLE COLD AIR DAMMING (IF THE SURFACE HIGH STRENGTH/POSITION VERIFIES OVER THE GREAT LAKES AS WELL). && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 100 PM WEDNESDAY... BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9 PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR LATER IN THE EAST. IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE 30-35KTS...NOT QUITE LLWS CRITERIA. EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH GUSTS AROUND 20 MPH PROBABLE. VFR CONDITIONS EXPECTED FRI THROUGH THE WEEKEND. && .CLIMATE... THE FOLLOWING ARE RECORD DAILY HIGHS AND HIGH MINIMUM TEMPERATURES AT RDU AND GSO FOR TODAY THROUGH THURSDAY. FOR RDU: 10/27 - RECORD HIGH 82 (1991), RECORD HIGH MIN 61 (1977) THU 10/28 - RECORD HIGH 82 (1984) FOR GSO: WED 10/27 - RECORD HIGH 87 (1939), RECORD HIGH MIN 66 (1939) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...WSS/VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...WSS
Hazardous weather outlook, Oct 27, 7:46 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 746 AM EDT WED OCT 27 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 746 AM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. A SLOW MOVING COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM THE WEST THIS AFTERNOON...AND MOVE INTO THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES. ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON...THE PRIMARY THREAT IS EXPECTED TO BE LATER THIS EVENING THROUGH THE OVERNIGHT HOURS IN ASSOCIATION WITH THE COLD FRONT. SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COLD FRONT IS EXPECTED TO MOVE EAST TO THE NORTH CAROLINA COAST BY LATE THURSDAY MORNING. ANY THREAT FOR SEVERE WEATHER ALONG THE FRONT SHOULD END IN THE COASTAL PLAIN BY MID THURSDAY MORNING. A MUCH COOLER AIRMASS WILL BUILD INTO THE AREA IN THE WAKE OF THE COLD FRONT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FRIDAY NIGHT. FROST WILL BE POSSIBLE...PRIMARILY IN RURAL AND OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Local storm report, Oct 27, 11:27 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 5 N CLEMMONS 36.09N 80.38W
10/26/2010 FORSYTH NC FIRE DEPT/RESCUE
MULTIPLE TREES AND POWERLINES REPORTED DOWN AT THE 5000
BLOCK OF SHALLOW FORD ROAD NEAR LEWISVILLE.
&&
ELLISLocal storm report, Oct 27, 11:28 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND DMG 2 W LEWISVILLE 36.10N 80.45W
10/26/2010 FORSYTH NC FIRE DEPT/RESCUE
MULTIPLE TREES DOWN BETWEEN THE 100 AND 400 BLOCKS OF
HAUSER ROAD IN LEWISVILLE.
&&
ELLISSpecial weather statement, Oct 27, 1:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT WED OCT 27 2010
NCZ021-271845-
FORSYTH-
145 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 245
PM EDT...
AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF LEWISVILLE...OR ABOUT 12 MILES NORTH OF MOCKSVILLE...
MOVING EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
LEWISVILLE...PFAFFTOWN...AND RURAL HALL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
WINDS OF THIS STRENGTH COULD BLOW ABOUT LIGHT OBJECTS LEFT
OUTDOORS...ALONG WITH SMALL BRANCHES AND TREE LIMBS. WHEN A
THUNDERSTORM MOVES NEARBY OR OVERHEAD...STAY INDOORS. STAY TUNED TO
THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3612 8048 3612 8045 3622 8045 3626 8046
3626 8045 3626 8012 3614 8022 3599 8038
3600 8042 3604 8047 3604 8050 3609 8052
TIME...MOT...LOC 1743Z 250DEG 29KT 3607 8060
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:32 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 73 min |
| Oct 26, 11:40 PM EDT | Tornado Warning | RAH | Forsyth | 50 min |
| Oct 27, 12:21 AM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 1:05 AM EDT | Special Weather Statement | RAH | Guilford | 25 min |
| Oct 27, 1:27 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Oct 27, 2:34 AM EDT | Tornado Warning | RAH | Forsyth | 26 min |
| Oct 27, 3:21 AM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Oct 27, 1:45 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| Oct 27, 1:48 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 57 min |
| Oct 27, 1:53 PM EDT | Tornado Warning | RAH | Forsyth | 52 min |
| Oct 27, 2:17 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 2:27 PM EDT | Tornado Warning | RAH | Guilford | 63 min |
| Oct 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 16 min |
| Oct 27, 3:19 PM EDT | Special Weather Statement | RAH | Davidson | 71 min |
| Oct 27, 3:36 PM EDT | Special Weather Statement | RAH | Person | 39 min |
| Oct 27, 3:37 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Oct 27, 3:52 PM EDT | Tornado Warning | RAH | Person | 44 min |
| Oct 27, 4:17 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Oct 27, 4:20 PM EDT | Tornado Warning | RAH | Granville | 34 min |
| Oct 27, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 27 min |
| Oct 27, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 53 min |
| Oct 27, 5:10 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Oct 27, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 36 min |
| Oct 27, 5:21 PM EDT | Areal Flood Advisory | RAH | Person | 2 hr |
| Oct 27, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 5:33 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 6:00 PM EDT | Tornado Warning | RAH | Granville, Person, Vance | 60 min |
| Oct 27, 6:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Oct 27, 6:54 PM EDT | Tornado Warning | RAH | Vance, Warren | 32 min |
| Oct 27, 7:28 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.